Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 41, NWS San Angelo, TX

May 2, 2007Coleman County, Concho County, McCulloch County, Texas

NWS San Angelo, TX issued this tornado warning at May 2, 2007, 2:39 PM CDT for Coleman County, Concho County, McCulloch County, Texas. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2007, 2:39 PM CDT (19:39 UTC)
Expired
May 2, 2007, 3:15 PM CDT
In force
36 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Coleman County, TX, Concho County, TX, McCulloch County, TX

The radar

The San Angelo radar (KSJT), 68 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 2:39 PM CDTHAIL 0.88Paint Rock, TX
May 2, 3:20 PM CDTTORNADO 13 W Rockwood, TXA STORM SURVEY TEAM DID FIND DAMAGE CONSISTENT WITH A TORNADO THAT STARTED ABOUT THREE MILES TO THE WEST OF ROCKWOOD AND MOVED ACROSS THE SOUTH SIDE OF ROCKWOOD WHERE IT DAMAGED A FEW BUILDINGS INCLUDING THE NEW POST OFFICE. THE TORNADO CONTINUED EAST OF ROCKW
May 2, 3:20 PM CDTTORNADO3 Sse Waldrip, TXFIRE DEPARTMENT FROM LOHN SPOTTED A TORNADO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 12:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 021939
TORSJT
TXC083-095-307-022015-
/O.NEW.KSJT.TO.W.0041.070502T1939Z-070502T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
  NORTHERN CONCHO COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 315 PM CDT

* AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  MILLERSVIEW...OR ABOUT 7 MILES SOUTHEAST OF PAINT ROCK...MOVING
  EAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MILLERSVIEW AND THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD
  2134 BY 245 PM CDT...
  DOOLE...STACY AND SALT GAP BY 300 PM CDT...
  PEAR VALLEY BY 310 PM CDT...
  FIFE...LOHN AND WALDRIP BY 315 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3157 10005 3129 10005 3126 9937 3156 9939

$$
1 follow-up statement
000 
WWUS54 KSJT 022000
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CDT WED MAY 2 2007

TXC083-095-307-022015-
/O.CON.KSJT.TO.W.0041.000000T0000Z-070502T2015Z/
COLEMAN TX-CONCHO TX-MCCULLOCH TX-
300 PM CDT WED MAY 2 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHWESTERN MCCULLOCH...NORTHEASTERN CONCHO AND SOUTHWESTERN COLEMAN
COUNTIES...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR STACY...OR ABOUT
18 MILES EAST OF PAINT ROCK...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  GOULDBUSK BY 310 PM CDT...
  WALDRIP...FIFE...LOHN AND PEAR VALLEY BY 315 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3156 9982 3129 9985 3126 9937 3156 9939

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 1:14 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 2, 1:14 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
114 PM CDT WED MAY 2 2007

.UPDATE...
UPDATED ZONES FOR TORNADO WATCH #209. LINE OF SEVERE TSTMS MOVING
ACROSS THE WESTERN CONCHO VALLEY WITH WSR-88D INDICATING STRONG
MESOS IN THE LINE.  21

&&

.AVIATION...
TSTMS LIKELY ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.
SOME STORMS MAY BE SEVERE. ALSO...MVFR CIGS OF BKN015-025 ACROSS
THE AREA WITH AREAS OF IFR CIGS BLO OVC010.  21

&&

.PREV DISCUSSION... /ISSUED 929 AM CDT WED MAY 2 2007/

UPDATE...
HAVE GONE WITH A FLASH FLOOD WATCH FOR MUCH OF WEST CENTRAL TEXAS
THROUGH THIS EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE
POSSIBLE ACROSS THE WATCH AREA. MCS OVER SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS MOVING EAST TOWARD THE CWFA. ALSO...SEVERE
THUNDERSTORM WATCH #208 IN EFFECT UNTIL 3 PM FOR WESTERN CONCHO
VALLEY AND NORTHERN EDWARDS PLATEAU.  21

PREV DISCUSSION... /ISSUED 614 AM CDT WED MAY 2 2007/

AVIATION...

THUNDERSTORMS WILL REMAIN EAST OF THE AREA THIS MORNING WITH
ANOTHER UPPER LEVEL SYSTEM BRINGING A CHANCE OF THUNDERSTORMS OVER
ALL OF WEST CENTRAL TEXAS BEGINNING EARLY AFTERNOON AND THROUGH
TONIGHT. EXPECT IFR TO MVFR CIGS AND VIS OVER THE NORTHERN
PORTIONS OF WEST CENTRAL TEXAS UNTIL MIDMORNING WITH VFR
CONDITIONS AT THE I10 TERMINALS. VFR CONDITIONS WILL RETURN TO ALL
TERMINALS EARLY THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 415 AM CDT WED MAY 2 2007/

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 80  61  83  65 /  70  70  20  10
SAN ANGELO 	 83  63  86  65 /  70  70  20  10
JUNCTION 	 83  64  85  65 /  50  70  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-IRION-JONES-KIMBLE-MASON-
MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-
STERLING-SUTTON-TAYLOR-TOM GREEN.

&&
Hazardous weather outlook, May 2, 4:17 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
417 AM CDT WED MAY 2 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-030930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
417 AM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS WEST CENTRAL TEXAS
THIS AFTERNOON AND CONTINUE INTO THE NIGHT AS YET ANOTHER IN A
SERIES OF UPPER LEVEL DISTURBANCES MOVES INTO THE REGION. ANY
STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE
LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS WELL. IN
ADDITION...FLASH FLOODING IS A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER UPPER LEVEL SYSTEM WILL AFFECT WEST CENTRAL TEXAS THIS
WEEKEND AND INTO THE FIRST OF THE COMING WEEK. STRONG STORMS MAY
ONCE AGAIN DEVELOP SATURDAY AS AN UNSTABLE AIRMASS CONTINUES TO
DOMINATE THE LOCAL WEATHER PICTURE THROUGH AT LEAST TUESDAY.
GIVEN THE SATURATED SOILS OVER VIRTUALLY ALL OF WEST CENTRAL
TEXAS...FLASH FLOODING IS A DISTINCT POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND INTO
THE NIGHT.

In the hours before

Local storm report, May 2, 1:49 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
149 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     WATER VALLEY            31.67N 100.72W
05/02/2007                   TOM GREEN          TX   LAW ENFORCEMENT

            ROOFS BLOWN OFF HOUSES.

&&

JBRAZZEL
Local storm report, May 2, 2:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
206 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND GST     2 S BRONTE              31.86N 100.29W
05/02/2007  E60 MPH          COKE               TX   PUBLIC

&&

JBRAZZEL
Local storm report, May 2, 2:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
211 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TORNADO          3 SW TENNYSON           31.71N 100.32W
05/02/2007                   COKE               TX   AMATEUR RADIO

&&

JBRAZZEL
Local storm report, May 2, 2:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
213 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND GST     MILES                   31.60N 100.18W
05/02/2007  E60 MPH          RUNNELS            TX   LAW ENFORCEMENT

&&

JBRAZZEL
Local storm report, May 2, 2:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
215 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     MAVERICK                31.83N 100.19W
05/02/2007                   RUNNELS            TX   AMATEUR RADIO

            BARN DESTROYED

&&

JBRAZZEL
Local storm report, May 2, 2:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND GST     1 N TENNYSON            31.73N 100.29W
05/02/2007  E70 MPH          COKE               TX   AMATEUR RADIO

&&

JBRAZZEL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:40 PM CDTSevere Thunderstorm WarningSJTKimble, Mason65 min
May 1, 8:43 PM CDTSevere Thunderstorm WarningSJTKimble51 min
May 1, 10:55 PM CDTSevere Thunderstorm WarningSJTSutton65 min
May 2, 2:01 AM CDTSevere Thunderstorm WarningSJTCrockett29 min
May 2, 2:29 AM CDTSevere Thunderstorm WarningSJTCrockett31 min
May 2, 9:08 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 16 more13 hr
May 2, 11:53 AM CDTTornado WarningSJTIrion, Sterling, Tom Green67 min
May 2, 12:49 PM CDTTornado WarningSJTCoke, Runnels, Sterling, Tom Green56 min
May 2, 12:54 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher, Tom Green66 min
May 2, 12:56 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
May 2, 1:28 PM CDTSevere Thunderstorm WarningSJTJones, Taylor47 min
May 2, 1:42 PM CDTTornado WarningSJTCoke, Runnels, Tom Green48 min
May 2, 1:55 PM CDTSevere Thunderstorm WarningSJTConcho, Crockett, Irion, Menard, Schleicher, Tom Green48 min
May 2, 2:05 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford55 min
May 2, 2:09 PM CDTTornado WarningSJTCoke, Runnels36 min
May 2, 2:28 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels32 min
May 2, 2:41 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor34 min
May 2, 2:54 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels36 min
May 2, 3:11 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor34 min
May 2, 3:11 PM CDTSevere Thunderstorm WarningSJTSutton34 min
May 2, 3:14 PM CDTTornado WarningSJTBrown, Coleman, McCulloch, San Saba46 min
May 2, 3:22 PM CDTSevere Thunderstorm WarningSJTSchleicher38 min
May 2, 3:30 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Taylor60 min
May 2, 3:39 PM CDTTornado WarningSJTSutton51 min
May 2, 3:53 PM CDTTornado WarningSJTBrown, McCulloch, San Saba37 min
May 2, 3:54 PM CDTTornado WarningSJTMenard, Schleicher36 min
May 2, 4:25 PM CDTSevere Thunderstorm WarningSJTConcho, Menard35 min
May 2, 4:28 PM CDTTornado WarningSJTKimble, Sutton32 min
May 2, 4:56 PM CDTTornado WarningSJTKimble49 min
May 2, 5:21 PM CDTSevere Thunderstorm WarningSJTMason, San Saba54 min
May 2, 5:41 PM CDTTornado WarningSJTKimble, Mason34 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.